Is it safe to use Formonide inhaler for wheezing and breathlessness?
Q: I am a 31 years old male taking Formonide 400 which has not been prescribed to me but my mother used to take it. She is suffering from wheezing and breathlessness. I also do experience similar symptoms. Is it safe to use Formonide inhaler for wheezing and breathlessness? I also have a sinus problem, which requires 5 to 10 days treatment. I am also allergic to dust, smoke and cold things.
A:Your history is suggestive of asthma and the treatment includes inhaled steroids and the use of bronchodilators as well as most importantly avoiding triggers. However I would highly recommend that you consult with a physician to get an accurate diagnosis and treatment plan. While asthma may sometimes run in families since you suggest your mother has similar symptoms, all that wheezes is not asthma. Also, there are many other diseases of the heart and lung that can cause breathlessness. The inhaler you mention is a maintenance inhaler and not really for quick relief or for use as a rescue inhaler.
You should get a thorough medical checkup and see if the sinus disease can be managed more effectively if that is what is causing your breathing difficulty (for example from postnasal drainage). Repeated use of antibiotics is not a good idea unless there is good evidence there is a bacterial infection - this can lead to resistant microorganisms being promoted which do not respond to usual antibiotics. Kindly share this information with your medical provider and discuss a treatment plan that helps prevent the breathing difficulty you mention.